MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET
Model Number 515004
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that bd phaseal¿ injector luer lock n35c had foreign matter in the drug vial.This was discovered before use.The following information was provided by the initial reporter: rubber particle in drug vial, cannot be identified if p50 or n35c.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10 device available for evaluation? yes.D.10 returned to manufacturer on: (b)(6)2020.H.6.Investigation summary two sample injectors and several photos were provided to our quality team for investigaiton.Through visual inspection of the photos, small white particles can be observed on the cannula.Further evaluation of the device showed the safety sleeve was removed and the wings of the piston were damaged.Using magnification, small fragments were verified to be on the cannula.No functional testing could be performed due to the damage that was observed.A device history review was performed for reported lot 2003101, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Fragmentation testing is performed during manufacturing according to procedure, to evaluate any particulates generated by the injector when mated to other components after ten activations.Fragmentation testing was reviewed for lot 2003101and results were found to be acceptable.Eight retained injector samples of lot 2003101were used for additional evaluation.Functional testing was performed, penetrating the injector with sample protectors from lots 2001121 and 2002156.In all cases the product functioned as intended and no coring was identified.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.Based on the available information we are not able to identify a definitive root cause at this time.
 
Event or Problem Description
It was reported that bd phaseal¿ injector luer lock n35c had foreign matter in the drug vial.This was discovered before use.The following information was provided by the initial reporter: rubber particle in drug vial ¿ cannot be identified if p50 or n35c.

Brand Name
BD PHASEAL INJECTOR LUER LOCK N35C
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key10209790
Report Number3003152976-2020-00275
Device Sequence Number14059856
Product Code ONB
UDI-Device Identifier30382905150044
UDI-Public30382905150044
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2022
Device Model Number515004
Device Catalogue Number515004
Device Lot Number2003101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;